I have been holding off to post a success story because I am still holding on at about 75-80% these days, but I wanted to share my success! Back in September, I was at my breaking point and I never thought I’d be where I am today! I am currently working 40-50 hours a week,playing with my son, shopping in malls, going out to eat,going out to bars,doing all the things I did before MAV! I still do have the slight dizziness and headaches 24/7, but nothing compared to what it was. Driving is a bit scary a night with the head lights from other cars, but I have gotten used to this.
Meds: My meds have been the same from day one! Good old topamax. My life saver! I started at 25 mgs and it was plain awful. But I stuck with it, never gave up, even though it was pure hell for about 1 month straight with some nasty side effects, which did go away. I am now at 150 mgs. I take 100 mgs at night and 50 mgs in the morn. I will remain at this dose for 1 more week and than up this dose if I dont get up to about 90%. 200 mg is the highest I will go. Topamax has given me my life back and I will never trade it for another!
Mav is not the end of your life and it can be beaten! I thought my life was over… I seriously want to thank everyone on this site for all of thier helful input! without this place I would have never made it past day three of taking topamax …my lifesaver! thank you thank you :mrgreen: !! <3 <3
Hi Lisa was so lovely to hear your success story. So pleased for you hope you go from strength to strength. Brilliant post. Angela
Fantastic news -what a wonderful Christmas present to have! Good for you to have ‘pushed through’ & got to where you’re able to play with your son, work such long hours & even shop in malls! Great example for us that with perseverance a normal life can be achieved. Do you have any side effects from the higher dose of Topamax? Some posters call it ‘Dopamax’ with good reason no doubt.
Thanks for sharing your good news - gives me a determination to stick with my meds & good reason to avoid those delicious Christmas goodies which can send me spinning!
Well done Lisa, that is brilliant news. You deserve the best after riding out those horrid Topamax side effects. Have a very happy xmas with your little boy!
That’s wonderful news and I hope you get better and better. I am sure your story will inspire many others to try Topamax and stick at it even if they have horrid side effects. I am so pleased for you x
Wow! What an inspirational post. Good on you Lisa for sticking it out when the going got tough. So very pleased at your improvements. Thank you for sharing, good news is always such a boost.
How long have you been on the topamax now? glad to hear you are feeling better!!!
also- are you doing the diet at all>?
Thank you for this Lisa, very inspiring, congratulations on feeling better and well done for sticking the med out. Enjoy your new lease of life!! xx
Hello all and thank u for the sweet comments!! Xx
In answer to some of your questions… The increase dosage did make me tired at first, but i have adjusted! At times, i feel alittle dopamaxed, but its nothing worth quitting this med over. I have tried the.diet, epic fail! I cant seem to keep up with it… Caffenie is a nono for me. so no coffee and soda and im ok
I can tolerate chocolate.
Hope everyone is well
Wow! What a great story! I am currently in MAV hell again after a year of feeling 90% most of the time. I’m back to square one and upping the Verapamil after a week isn’t doing anything. I think my problem is weather related as I feel like crap during the winter in rainy Oregon with constant barometric pressure changes. Anyway, I was thinking of quitting Verapamil totally but never know what to try next. I’m scared of every other med especially from I heard about Topomax. Could you tell me exactly what your side effects were as I am entertaining the fact of trying it but I need to know exactly what people that have used it have gone through. I just cannot handle certain side effects. But at this point I’m about the lose my new job and can’t play with my kids or be fun anymore again. I guess if I get desperate enough I will try it. Again, congrats on feeling good again.
Hi Lisa so glad you enjoying life with your little boy. Topamax is hard to get used to but certainly seems to work for lots of people. Have a great Christmas!
Leslie… I was very scared of trying topamax and put it off for several months. I am now on 75 mg ( titrated up very gradually) and I’m already feeling much better.( been dizzy 24/7for 6 years) . The first few weeks were not pleasant, felt sick, more dizzy, more headachy and generally strange but I’m so glad I tried it and I hope once I reach the 100mg to be even better . I’d say to you to give it a go. Really what have any of us to loose! Good luck to you!
Best wishes to everyone for a happy Christmas
Good on I Lisa. All the best for your full recovery. It gives us all hope
Im so glad you are better!!! What kind of doctor are you seeing? Is he/she a headache specialist or regular neuro?
Lisa - thank you very much for sharing your story. it gives some much needed hope!
Anne - I also loved reading your story. I’ve also suffered for 5 + years, and so good to know you can get better after years have passed. hope you continue getting better.
Thanks for the encouragement about the Topomax. I’ve been on only 60mg of Verapamil a day for over a year and gonna increase it and see what happens. If nothing helps, maybe I’ll try Topomax. I almost think my doctor prefers Topomax but it’s an anit-seizure med! Just doesn’t seem right. I can’t even get on a low dose anti-depresant without feeling like I need to be put in a padded room. Oh well. Best wishes to everyone who has to deal with this hell
Topamax sure was hard to get used to! I was off from Work for three months when I started this med. I highly recommend starting at a low low dose and going up slowly. I started at 25 mgs, which is actually kind of high. But in the end, I ended up at 150 mg. This took 3 months to do. It wasnt easy bc each time i increased the dose, i felt dizzier for a few days. So i had to be prepared. Side effects were flu like symptoms aftr i got to 75 mg …which went away in a few days. Soda and beer taste strange. I feel more tired these days, but i manage. If you decide to go with topa id be glad to help u along the way
Have a great day!
I actually go to an Ent doctor.He specializes in MAV. I went to a nuero but he had no idea, go figure! Thanks for the post! How r u? Still on topa
Thanks and hugs to everyone who read and responded to my post! I pray that we all find ourselves out of this mess …back to 100%! It is possible to feel better, I know how it is to wonder if it will ever end. It will once you find that med and patience to let it work. Happy Holidays!!
I’m an off balance dizzy mess right now. I couldn’t imagine having to deal with much more right now. Do you take any benzos to help? Right now Valium is the only thing keeping me from wanting to kill myself. I feel like I need to at LEAST have a few good days or weeks and start then. But that might now even happen